Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 163, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2003, 5:52 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2003, 5:52 PM MDT (23:52 UTC)
- Expired
- Jul 1, 2003, 6:45 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Garden County, NE, Sheridan County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
495 WUUS53 KLBF 012352 SVRLBF NEC069-161-020045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 551 PM MDT TUE JUL 1 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 645 PM MDT * AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF RUSHVILLE...OR ABOUT 10 MILES SOUTH OF HAY SPRINGS...MOVING NORTHEAST AT 20 MPH. ANOTHER STORM WAS 9 MILES NORTHWEST OF CRESCENT LAKE NWR...OR ABOUT 26 MILES SOUTHEAST OF ALLIANCE... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... OVER RUSHVILLE AROUND 625 PM MDT 2 MILES NORTHWEST OF CLINTON AROUND 645 PM MDT 15 MILES SOUTHEAST OF ANTIOCH AROUND 555 PM MDT 9 MILES SOUTHEAST OF LAKESIDE AROUND 610 PM MDT 3 MILES SOUTHEAST OF ELLSWORTH AROUND 625 PM MDT IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THESE THUNDERSTORMS MAY PRODUCE WEAK...SHORT LIVED TORNADOS ALONG ITS LEADING EDGE. HOWEVER...THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. QUICKLY SEEK SAFETY IN A BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4295 10271 4128 10255 4130 10211 4295 10216 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:25 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 1, 1:25 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 225 PM CDT TUE JUL 1 2003 ...TEMPERATURES IN THE NEAR TERM AND PRECIP CHANCES FROM THURSDAY NIGHT THROUGH THE WEEKEND MAIN CHALLENGES... UPPR PATTERN THIS AM CONTINUES TO BE HIGHLIGHTED MAINLY BY RIDGING OVER THE CENTER OF THE CONUS...THE REMNANTS OF TS BILL OVR THE LWR MS VALLEY AND AN UPPER LEVEL LOW ENTERING THE WRN COAST OF CANADA. AT THE SFC...WEAK HIGH HAS MOVED FROM ERN NEBR INTO ERN IA TODAY WITH A DEEPENING SFC TROF EXTENDING FROM WRN ND TO NERN COLORADO. DECENT GRADIENT IN BETWEEN WITH WINDS IN THE BREEZY CATEGORY ACROSS MOST OF THE FA ATTM. .TONIGHT...THE ETA THIS AM SEEMED TO INITIALIZE A TAD TOO WARM COMPARED TO THE LBF SOUNDING AT H7. WITH A DECENT SFC BOUNDARY...GOOD LOW LEVEL CONVERGENCE AND DEW POINTS IN THE MID 60S...UPDATED PVS FCST FOR ISOLATED SHRAS/TSRAS IN THE WRN AND NWRN ZONES. WIL END THIS AROUND 9 PM AS INSTABILITY SHOULD DECREASE WITH SURFACE COOLING. .TOMORROW AND TOMORROW NIGHT...ALOFT...H7 TEMPS CONTINUE TO WARM AS RIDGE BUILDS INTO THE FA. SFC LOW OVR WRN SD WILL PROGRESS EWD TOMORROW DRAGGING SFC TROF EAST. EVEN WITH H7 TEMPS FAIRLY WARM TOMORROW...MODELS INDICATING A STRONG DRYLINE SURGE DURING THE AFTN. WITH CAPES IN EXCESS OF 3000J/KG AND CIN INDICATING ONLY A MARGINAL CAP JUST EAST OF THE DRY LINE...THINK AN ISOLATED MENTION OF TSRAS IS IN ORDER. WILL CONFINE THIS TO THE FAR NRN ZONES AND EXTEND THIS SOUTH AS FAR AS HIGHWAY 2. SHOULD SEE ACTIVITY END QUICKLY AFTR SUNSET WITH LIMITED DYNAMICS. AS FOR TEMPS...WILL GO WITH WARMEST ACROSS THE NRN AND WRN ZONES...WITH BEST WRLY COMPONENT AND BEST COMPRESSIONAL WARMING ALONG SFC TROF. .THURSDAY AND THURSDAY NIGHT...WEAK SFC BOUNDARY SETS UP ACROSS THE FA ON THURSDAY AS EVIDENCED FROM FCSTED LL WIND FIELD. WITH UPPR FLOW BECOMING MORE ZONAL...H7 TEMPS BEGIN TO COOL TOWARD 10C WITH H5 TEMPS COOLING A TAD ALSO BY AFTN. HIGH RES ETA INDICATING ANOTHER ROUND OF CAPES IN EXCESS OF 3000 J/KG THURS AFTN WITH ONLY A MARGINAL CAP. AT THIS JUNCTURE...AM CONSIDERING LOW POPS ACROSS THE ERN HALF OF THE FA. WILL DEFINE PRECIP LINES ALONG ISC GRIDS. .FRIDAY WILL BE SOMEWHAT COOLER WITH SFC FRONT PUSHING THROUGH FA BEFORE STALLING ACROSS NRN KS. ONGOING PRECIP FCST IN GOOD SHAPE WITH POPS ACROSS THE BOARD...HOWEVER WILL PROBABLY SHAVE THESE BACK IN THE NW GIVEN FRONTAL BOUNDARY AND BEST MOISTURE LOCATED OVER ERN AND CENTRAL NEBR. .SATURDAY THROUGH TUESDAY...RIDGE BEGINS TO FLATTEN AND CAP STRENGTH ERODES FURTHER LATE ON FRIDAY AS AN UPPER LEVEL TROF TRAVERSES SRN CANADA. WITH WEAK SFC BOUNDARY ACROSS THE AREA AND SEVERAL EMBEDDED SHORT WAVES MOVING QUICKLY EAST IN THE ZONAL FLOW...CONTINUATION OF LOW POPS WILL BE IN ORDER SATURDAY THROUGH SUN NIGHT. WILL LEAVE MOST OF MONDAY AND ALL OF TUESDAY DRY AS UPPR HIGH BUILDS INTO THE CENTRAL ROCKIES ONCE AGAIN. .LBF...NONE. CLB
Hazardous weather outlook, Jul 1, 2:45 PM MDT, 3 hours 7 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT TUE JUL 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEST OF A LINE FROM AINSWORTH TO OGALLALA THROUGH LATE EVENING. A LACK OF DEEP MOISTURE FOR THE STORMS TO WORK WITH WILL LIMIT THE COVERAGE OF ANY STORMS THAT DEVELOP IN THIS AREA. HOWEVER...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE BRIEF...BUT DAMAGING WIND GUSTS AND LARGE HAIL THROUGH LATE EVENING. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE PRIMARILY WEST OF A LINE FROM VALENTINE TO BIG SPRINGS. MOST OF THE OUTLOOK AREA WILL REMAIN DRY HOWEVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AREA OF LOW PRESSURE WILL EXTEND FROM NEAR VALENTINE TO BIG SPRINGS BY LATE WEDNESDAY AFTERNOON. THE AIRMASS AHEAD OF THIS FEATURE WILL BE QUITE UNSTABLE...BUT WILL ALSO BE WARM ALOFT. WHILE THIS WILL LIMIT COVERAGE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...ANY STORMS THAT ARE ABLE TO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. THE BEST POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE IN AN AREA NORTH OF A LINE FROM VALENTINE TO DUNNING. A COLD FRONT WILL ALSO MOVE ACROSS THE STATE WEDNESDAY NIGHT AND STALL ACROSS THE AREA THURSDAY. THIS WILL BRING A CONTINUED CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON AND NIGHT OVER MAINLY THE NORTHERN PORTIONS OF THE OUTLOOK AREA. THUNDERSTORM CHANCES WILL REMAIN ACROSS THE AREA INTO THE WEEKEND. HIGH PRESSURE ALOFT IS THEN EXPECTED TO BUILD INTO THE OUTLOOK AREA ONCE AGAIN FOR THE FIRST PART OF NEXT WEEK WHICH WILL LIMIT PRECIPITATION CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT MAY BE NEEDED LATE WEDNESDAY AFTERNOON AND EVENING ACROSS THE NORTHERN PORTION OF THE OUTLOOK AREA. JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jun 30, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 91 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.